MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was admitted to the nephrology ward of the hospital on (b)(6) 2025, at 15:24:09, due to stage 5 chronic kidney disease.Following admission, a chronic catheter was placed for hemodialysis, and the catheter was regularly replaced during the hospital stay.On the day of the event at 16:50:00, the patient's family reported the sudden appearance of minor blood extravasation at the venous end of the dialysis catheter without any apparent trigger.The nurse inspected the catheter and found no obvious cracks; after sealing and dressing the catheter, no further bleeding was observed.However, early the next morning, bleeding recurred from the catheter.Examination revealed a pinhole-like crack in the catheter wall with bleeding.The upper segment of the catheter was clamped to control bleeding.On (b)(6), the catheter segment was replaced, and no further bleeding was observed.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force use on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior to product placement.Flushing was done and the result was normal.The cleaning agent allowed to dry thoroughly prior to applying ointment to the area.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action and intervention, the catheter was repaired by replacing the catheter segment, and no further bleeding was observed.The procedure was completed after the remedial action performed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was admitted to the nephrology ward of the hospital on (b)(6) 2025, at 15:24:09, due to stage 5 chronic kidney disease.Following admission, a chronic catheter was placed for hemodialysis, and the catheter was regularly replaced during the hospital stay.On the day of the event at 16:50:00, the patient's family reported the sudden appearance of minor blood extravasation at the venous end of the dialysis catheter without any apparent trigger.The nurse inspected the catheter and found no obvious cracks; after sealing and dressing the catheter, no further bleeding was observed.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force use on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior to product placement.Flushing was done and the result was normal.The cleaning agent allowed to dry thoroughly prior to applying ointment to the area.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action and intervention, the catheter was repaired by replacing the catheter segment, and no further bleeding was observed.The procedure was complet ed after the remedial action performed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22494566
Report Number1282497-2025-00502
Device Sequence Number4175067
Product Code MSD
UDI-Device Identifier10884521014084
UDI-Public(01)10884521014084(17)281224(10)2330300072
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145001
Device Catalogue Number8888145001
Device Lot Number2330300072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date07/16/2025
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown